Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 5, NWS Goodland, KS

February 14, 2013Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado; Cheyenne County, Rawlins County, Sherman County, Kansas

NWS Goodland, KS issued this wind advisory at Feb 14, 2013, 2:54 AM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado; Cheyenne County, Rawlins County, Sherman County, Kansas. It took effect at Feb 14, 2013, 9:00 AM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2013, 2:54 AM MST (09:54 UTC)
In effect from
Feb 14, 2013, 9:00 AM MST
Expired
Feb 14, 2013, 1:08 PM MST
In force
4 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Rawlins County, KS, Sherman County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2563 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WWUS73 KGLD 140954
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
254 AM MST THU FEB 14 2013


COZ090-091-KSZ001-002-013-NEZ079>081-141800-
/O.NEW.KGLD.WI.Y.0005.130214T1600Z-130215T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...GOODLAND...BENKELMAN...TRENTON...MCCOOK
254 AM MST THU FEB 14 2013 /354 AM CST THU FEB 14 2013/

...WIND ADVISORY IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING
TO 5 PM MST /6 PM CST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ THIS
MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. 

* TIMING/DURATION...NORTHWEST WIND WILL START INCREASING LATE THIS
  MORNING AND BECOME STRONG THIS AFTERNOON. THE STRONG WIND WILL
  DECREASE AROUND SUNSET.

* PEAK WINDS...NORTHWEST AT 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* OTHER IMPACTS...SOME REDUCED VISIBILITY DUE TO AREAS OF BLOWING
  DUST IS POSSIBLE...ESPECIALLY NEAR OPEN FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
2 follow-up statements
974 
WWUS73 KGLD 141830
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1130 AM MST THU FEB 14 2013

COZ090-091-KSZ001-002-013-NEZ079>081-150000-
/O.CON.KGLD.WI.Y.0005.000000T0000Z-130215T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...GOODLAND...BENKELMAN...TRENTON...MCCOOK
1130 AM MST THU FEB 14 2013 /1230 PM CST THU FEB 14 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

* TIMING/DURATION...NORTHWEST WIND WILL CONTINUE TO INCREASE THIS
  AFTERNOON AND DECREASE AGAIN AROUND SUNSET.

* PEAK WINDS...NORTHWEST AT 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* OTHER IMPACTS...SOME REDUCED VISIBILITY DUE TO AREAS OF 
  BLOWING DUST IS POSSIBLE...ESPECIALLY NEAR OPEN FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
162 
WWUS73 KGLD 142008
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
108 PM MST THU FEB 14 2013

COZ090-091-KSZ001-002-013-NEZ079>081-142115-
/O.CAN.KGLD.WI.Y.0005.000000T0000Z-130215T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...GOODLAND...BENKELMAN...TRENTON...MCCOOK
108 PM MST THU FEB 14 2013 /208 PM CST THU FEB 14 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE
EXPECTED BRIEFLY THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 14, 2:37 AM MST, 17 minutes earlier.

Area forecast discussion, Feb 14, 2:37 AM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
237 AM MST THU FEB 14 2013

.SHORT TERM...(TODAY AND SATURDAY NIGHT)
ISSUED AT 234 AM MST THU FEB 14 2013

NORTHWEST FLOW WILL PERSIST FROM TODAY THROUGH SATURDAY NIGHT. A
COLD FRONT WILL PUSH SOUTH INTO KANSAS TODAY. HIGH PRESSURE WILL
BUILD INTO THE CENTRAL PLAINS BEHIND THE FRONT AND CONTINUE THROUGH
FRIDAY NIGHT. A SURFACE TROUGH WILL MOVE INTO EASTERN COLORADO
SATURDAY AND SATURDAY NIGHT.

VERY LIGHT PRECIPITATION IS POSSIBLE ACROSS THE FA TODAY AND AGAIN
FRIDAY AFTERNOON AS SHORTWAVES COMING THROUGH THE FLOW PROVIDE SOME
LIFT BUT HAVE MEAGER AMOUNTS OF MOISTURE TO WORK WITH. FOR THIS REASON
WILL KEEP POPS AT SLIGHT CHANCE. FORECAST SOUNDINGS ARE WARM ENOUGH
THIS AFTERNOON FOR LIGHT RAIN OTHERWISE PRECIPITATION SHOULD BE
SNOW.  ACCUMULATIONS WILL BE VERY LIGHT FROM A DUSTING TO POSSIBLY A
TENTH OF AN INCH. SUBSIDENCE MOVES INTO THE FA TONIGHT AND FRIDAY
MORNING SO POPS WILL BE NIL FOR THOSE PERIODS. SUBSIDENCE RETURNS
FRIDAY EVENING AND CONTINUES THROUGH SATURDAY NIGHT. CONSEQUENTLY
NIL POPS ARE IN PLACE FOR THOSE PERIODS AS WELL.

MIXED LAYER WINDS INDICATE THAT A MARGINAL WIND ADVISORY IS LIKELY
ACROSS THE NORTHWEST PORTION OF THE FA MAINLY THIS AFTERNOON. WINDS
ACROSS KIT CARSON WILL NOT MEET CRITERIA IN THE WESTERN PORTION OF
THE COUNTY BUT WINDS AT BURLINGTON WILL PROBABLY BE AS STRONG AS
THEY ARE AT GOODLAND. WINDS AT GOODLAND WILL OCCASIONALLY SURPASS THE
MINIMUM CRITERIA. THOMAS COUNTY KANSAS MAY NEED TO BE ADDED BUT
SINCE IT IS SUCH A MARGINAL EVENT DECIDED TO LEAVE IT OUT. WINDS
SHOULD FALL BELOW CRITERIA BY 00Z. THE BEST CHANCE FOR ADVISORY
LEVEL WINDS WILL BE FROM NORTHERN YUMA COUNTY AND EAST ACROSS
EXTREME SOUTHWEST NEBRASKA TO RED WILLOW COUNTY. SEE WIND ADVISORY
DETAILS BELOW.

850 TEMPERATURES DROP BELOW ZERO BY THE END OF TODAY ACROSS THE FA
AND REMAIN NEAR ZERO THROUGH FRIDAY. A DRAMATIC WARM UP OCCURS
SATURDAY WITH 850 TEMPERATURES BACK TO 10 C ALONG WITH DOWNSLOPE
WIND. MAX TEMPERATURES TODAY WILL ONLY RISE TO THE LOWER 40S WITH
MID 30S ACROSS THE FAR NORTHWEST FA. HIGH TEMPERATURES FRIDAY WILL
BE HELD TO THE MID AND UPPER 30S. HIGH TEMPERATURES SATURDAY WILL
REACH AS HIGH AS THE MID 50S.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 234 AM MST THU FEB 14 2013

LATE SUNDAY NIGHT AN UPPER LEVEL SHORT WAVE TROUGH WILL DEVELOP OVER
COLORADO BEHIND A COLD FRONT THAT WILL MOVE THROUGH BY EARLY MONDAY
MORNING.  THERE MAYBE A COUPLED 500MB JET AHEAD OF THE TROUGH TO
HELP WITH LIFT ALONG THE FRONT.  HOWEVER MODELS ARE STILL HINTING AT THE
UPPER LEVEL FLOW SPLITTING AS THE TROUGH DEVELOPS.  IN ADDITION
SOUNDINGS SHOW LITTLE MOISTURE TO WORK WITH WHEN THE LIFT AHEAD OF
THE SHORT WAVE IS BEST...WHICH IS LATE SUNDAY NIGHT.  MONDAY
SOUNDINGS OVER EASTERN COLORADO SHOW MOISTURE INCREASING BEHIND THE
FRONT...BUT THE LIFT IS MOSTLY SOUTH OF THE AREA.  HAVE TRIMMED THE AREA
OF SLIGHT CHANCES BACK OVER EASTERN COLORADO BASED ON THESE
OBSERVATIONS.

THE NEXT OPPORTUNITY FOR PRECIPITATION WILL BEGIN WEDNESDAY NIGHT AS
AN UPPER LEVEL TROUGH DEEPENS OVER THE 4 CORNERS AREA.  FOR THE PAST
TWO DAYS MODELS HAVE BEEN CONSISTENT WITH THE PATH OF THE
TROUGH...BUT HAVE DELAYED THE ARRIVAL BY A DAY OR SO.  AM BEGINNING
TO GAIN CONFIDENCE WITH THIS SYSTEM...HOWEVER MODELS PLACE ANOTHER
LOW OVER CANADA THAT DRIFTS SOUTH AS THE STRONGER LOW OVER COLORADO
APPROACHES THE AREA. THE LOW OVER CANADA MAY END UP PUSHING THE LOW
OVER COLORADO SOUTH OF THE AREA.  IF THE UPPER LEVEL LOW IS NOT PUSHED
SOUTH THIS SETUP WILL BE VERY SIMILAR TO THE WINTER STORM THAT MOVED
ACROSS THE AREA SATURDAY...WITH THE DIFFERENCE BEING THIS LOW IS
FURTHER SOUTH GIVING THE AREA A BETTER SHOT AT RECEIVING
PRECIPITATION.

TEMPERATURES FOR THE PERIOD WILL START OUT 10 TO 20 DEGREES ABOVE
NORMAL SUNDAY THEN COOL TO NEAR NORMAL MONDAY BEHIND THE COLD
FRONT.  WEDNESDAY ABOVE NORMAL TEMPERATURES RETURN AHEAD OF A STRONG
COLD FRONT WEDNESDAY NIGHT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1041 PM MST WED FEB 13 2013

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. NOT TOO MUCH HAS
CHANGED SINCE THE LAST TAF ISSUANCE. CLOUD DECK WILL THICKEN AND
LOWER INTO THE MORNING HOURS. DID LOWER THE CEILING A LITTLE AT
KGLD AND DID INSERT SOME -SN WITH NO VISIBILITY RESTRICTION. THIS
WAS DONE SINCE MODELS HAVE BEEN CONSISTENT OR A LITTLE BETTER IN
BRINGING JUST ENOUGH MOISTURE AND LIFT THROUGH. WINDS AGAIN ARE
EXPECTED TO INCREASE AROUND MID MORNING AND BECOME GUSTY UNTIL
NEAR SUNSET.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST
     /6 PM CST/ THIS AFTERNOON FOR KSZ001-002-013.

CO...WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
     FOR COZ090-091.

NE...WIND ADVISORY FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST
     /6 PM CST/ THIS AFTERNOON FOR NEZ079>081.

&&

SHORT TERM...032
LONG TERM...JTL
AVIATION...BULLER
Hazardous weather outlook, Feb 13, 4:13 AM MST, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
413 AM MST WED FEB 13 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
413 AM MST WED FEB 13 2013 /513 AM CST WED FEB 13 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Wind Advisories in Nebraska, 2013Wind Advisories in Kansas, 2013Wind Advisories in Colorado, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.